Alert archive / Oregon / Wind Advisories in 2026

Wind Advisory 4, NWS Medford, OR

January 26, 2026Jackson County, Oregon; Siskiyou County, California

NWS Medford, OR issued this wind advisory at Jan 26, 2026, 1:09 AM PST for Jackson County, Oregon; Siskiyou County, California. It took effect at Jan 27, 2026, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2026, 1:09 AM PST (09:09 UTC)
In effect from
Jan 27, 2026, 7:00 AM PST
Expired
Jan 27, 2026, 7:00 PM PST
In force
12 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Jackson County, OR

The radar

The Medford radar (KMAX), 10 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.2 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2026-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2026-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WWUS76 KMFR 260909
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
109 AM PST Mon Jan 26 2026

CAZ081-270000-
/O.NEW.KMFR.WI.Y.0004.260127T1500Z-260128T0300Z/
Central Siskiyou County-
Including the following locations...Weed
109 AM PST Mon Jan 26 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY...

* WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Central Siskiyou County, including I-5 from just south of 
  Grenada to Gazelle and Weed.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAS
4 follow-up statements
167 
WWUS76 KMFR 261916
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
1116 AM PST Mon Jan 26 2026

ORZ026-271215-
/O.EXB.KMFR.WI.Y.0004.260127T1500Z-260128T0000Z/
Jackson County-
Including the following locations...Ashland
1116 AM PST Mon Jan 26 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southern portion of the Rogue Valley in Jackson County. 
  This includes portions of Interstate 5 from Phoenix southward as 
  well as the communities of Phoenix, Talent and Ashland.

* WHEN...From 7 AM to 4 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ081-271215-
/O.CON.KMFR.WI.Y.0004.260127T1500Z-260128T0300Z/
Central Siskiyou County-
Including the following locations...Weed
1116 AM PST Mon Jan 26 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM PST TUESDAY...

* WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including I-5 from just south of Grenada to Gazelle and Weed as 
  well as the community of Montague.

* WHEN...From 7 AM to 7 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BR-y
892 
WWUS76 KMFR 271023
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
223 AM PST Tue Jan 27 2026

CAZ081-280000-
/O.CON.KMFR.WI.Y.0004.260127T1500Z-260128T0300Z/
Central Siskiyou County-
Including the following locations...Weed
223 AM PST Tue Jan 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM 
PST THIS EVENING...

* WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including I-5 from just south of Grenada to Gazelle and Weed as 
  well as the community of Montague.

* WHEN...From 7 AM this morning to 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ORZ026-280000-
/O.CON.KMFR.WI.Y.0004.260127T1500Z-260128T0000Z/
Jackson County-
Including the following locations...Ashland
223 AM PST Tue Jan 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM 
PST THIS AFTERNOON...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Southern portion of the Rogue Valley in Jackson County. 
  This includes portions of Interstate 5 from Phoenix southward as 
  well as the communities of Phoenix, Talent and Ashland.

* WHEN...From 7 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MAS
266 
WWUS76 KMFR 272237
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
237 PM PST Tue Jan 27 2026

ORZ026-272345-
/O.CAN.KMFR.WI.Y.0004.000000T0000Z-260128T0000Z/
Jackson County-
Including the following locations...Ashland
237 PM PST Tue Jan 27 2026

...WIND ADVISORY IS CANCELLED...

While brief gusty winds are possible the next couple hours, the 
overall threat for strong winds has diminished.

$$

CAZ081-280300-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-260128T0300Z/
Central Siskiyou County-
Including the following locations...Weed
237 PM PST Tue Jan 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...South to southeast winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...Portions of the Shasta Valley in central Siskiyou County, 
  including I-5 from just south of Grenada to Gazelle and Weed as 
  well as the community of Montague.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guerrero
187 
WWUS76 KMFR 280304
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
704 PM PST Tue Jan 27 2026

CAZ081-280415-
/O.EXP.KMFR.WI.Y.0004.000000T0000Z-260128T0300Z/
Central Siskiyou County-
Including the following locations...Weed
704 PM PST Tue Jan 27 2026

...WIND ADVISORY HAS EXPIRED...

While gusty winds continue in the Shasta Valley this evening, these 
gusts are no longer reaching Advisory thresholds. Continued caution 
is encouraged but this product will be allowed to expire.

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 25, 9:36 PM PST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 25, 9:36 PM PST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Medford OR
936 PM PST Sun Jan 25 2026

.UPDATE...Aviation Discussion Updated.

&&

.AVIATION...26/06Z TAFs...Overnight, expect areas of LIFR to develop
in valley fog (beginning around 06-09z) in the Umpqua Valley,
including Roseburg, and in the Grants Pass area. These conditions
will persist Monday morning then improve to VFR early Monday
afternoon.  Isolated MVFR is possible along the coast tonight and
Monday morning, with a low chance 15% at North Bend. Elsewhere,
expect VFR through the TAF period.

&&

.MARINE...Updated 800 PM PST Sunday, January 25, 2026...Southerly
winds will gradually increase Monday but winds and seas are expected
to remain below advisory levels. Ahead of front, south winds will
increase further Monday night and Tuesday. Conditions will peak
on Tuesday as the front moves through the waters with winds near
or at gale strength and very steep hazardous seas likely. Models
have trended stronger with the winds and high resolution models
favor winds around 30 to 40 kt over the waters, with strongest
winds beyond 5 nm from shore. We are continuing to monitor this
period and have issued a hazardous seas watch for the waters.
Winds lower Tuesday night. Then, longer period west swell is
expected to build into the waters late Wednesday into Thursday,
peaking at around 13 to 17 ft at 15 seconds.

&&

.PREV DISCUSSION... /Issued 134 PM PST Sun Jan 25 2026/

DISCUSSION (Today through Saturday)...

Key Points:

* Temperatures closer to normal starting today

* Precipitation chances west of the Cascades late Tues. thru Sat.
    - Total amounts generally <0.10" for interior areas
    - Total amounts around 0.50"-1.00" along/near the coast

Further Details:

Temperatures will start to rebound today and through next week with
conditions closer to normal. High clouds will likely increase today
and continue into next week as well. These high clouds may limit our
fog chances for areas that have seen fog each morning across the
Umpqua Basin, lower Rogue Valley, and some other westside valleys.

Middle of next week is still looking like our next chance for
precipitation, albeit very light amounts over the course of several
days. Much of the westside has a very low probability (10%-25%) of
reaching 0.10" in any 6hr timeframe. The coast and areas near the
coast have around 25%-50% for 0.10"/6hrs. Areas along/near the coast
in central to southern Curry County likely to see the higher
rainfall total amounts. Again these amounts are generally light over
the course of several days, but totals across Curry County could end
up being around 0.50"-1.00" over several days. That said, these
precipitation chances/amounts are nothing to write home about, but
certainly a welcome after a dry period across the region. This
pattern is very progressive, and chances are not looking good for
eastside areas to see much--if any--precipitation through this
stretch.

What we need to happen is have the long wave trough which is
consuming much of central and eastern CONUS to break down. This
doesn't look possible anytime soon. Cluster analysis of 500mb
indicates this pattern holding on through Feb 3rd which
essentially favors a ridge over the PacNW. Guidance from the
Climate Prediction Center (as of today) is indicating in their
8-14 day outlook (Feb 2-8) a very strong signal for well above
normal temperatures in addition to a signal for below normal
precipitation. This completely aligns with the cluster analysis,
and may be a telling sign for early parts of February being above
normal for temperatures and overall dry.

-Guerrero

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Hazardous Seas Watch from Tuesday morning
     through Tuesday evening for PZZ350-356.

Small Craft Advisory from 10 PM Monday to 7 AM PST Tuesday for
     PZZ370-376.

     Hazardous Seas Watch from Tuesday morning through Tuesday
     evening for PZZ370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:03 PM PSTHazardous Seas WatchMFR6 hr
Jan 26, 2:01 AM PSTGale WarningMFR42 hr

Nearby

Wind Advisories in Oregon, 2026Wind Advisories in California, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.